Funnel Cloud, Perry
- When
- August 13, 5:22 PM CST
- Where
- Perry County, Tamaroa
- Reported by
- Emergency Manager
- Coordinates
- 38.130, -89.230
Broadcast media and emergency management reported a cold air funnel with a shower near Tamaroa.
Scattered showers and thunderstorms formed in Southern Illinois during the afternoon of the 13th in the vicinity of a cold front as a weak shortwave trough was draped across the area. One of these showers produced a cold air funnel near Tamaroa.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Scattered showers and thunderstorms formed in Southern Illinois during the afternoon of the 13th in the vicinity of a cold front as a weak shortwave trough was draped across the area. One of these showers produced a cold air funnel near Tamaroa. The environment had decent low-level moisture with drier mid-levels.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 13, 5:07 PM CST, 15 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Paducah KY 607 PM CDT Wed Aug 13 2025 .KEY MESSAGES... - Typical heat and humidity continue through tomorrow. Then we warm up through the weekend and into early next week. Heat indices will once again rise to around 100-105. - Showers and storms remain possible this afternoon mainly across the southern portions of the area. There is a risk for some gusty winds with some of the stronger storms. Heavy downpours and frequent lightning are also expected. && .DISCUSSION... Issued at 251 PM CDT Wed Aug 13 2025 Aloft there is a weak shortwave trof draped across the area with a sfc cold front sitting just north of the area. This along with decent low level moisture, has allowed storms to start popping up across portions of SEMO and southern IL. Even though models are doing pretty poorly with this convection, it is still expected to last only till around sunset. There is also the risk for some gusty winds with the stronger storms thanks to drier air in the midlevels. Otherwise the usual threats for heavy downpours and frequent lightning can be expected. Tomorrow there is still some residual moisture around despite the shift to light northerly winds. A few models (the NAM in particular) suggest the potential for more patchy to dense fog tonight/tomorrow morning. The possibility for dense fog would be greatest for areas that see rain today. More showers and storms are possible tomorrow afternoon over mainly the Pennyrile. Otherwise, normal heat and humidity is still in place through tomorrow. High pressure builds over the region by the start of the weekend, brining drier weather and an increase in temperatures back into the mid 90s (with a few upper 90s possible). During this time heat indices will once again rise to being around 100-105 through Tuesday. A cold frontal passage is expected Wednesday with the return of rain chances and a slight cool down. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 607 PM CDT Wed Aug 13 2025 Showers/convection are expected to continue to diminish in coverage and intensity through the next hour. Fog looks entirely possible tonight, possibly a little more widespread than last night with IFR visibilities a good possibility in the pre-dawn hours Thursday. VFR conditions are then anticipated most of the daytime hours Thursday. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && DISCUSSION...HICKFORD AVIATION...JGG
Hazardous Weather Outlook National Weather Service Paducah KY 259 PM CDT Wed Aug 13 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-141200- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 259 PM CDT Wed Aug 13 2025 /359 PM EDT Wed Aug 13 2025/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected, mainly this afternoon over southeast Missouri and the Purchase Area of west Kentucky. Locally heavy rainfall, lightning and some isolated strong wind gusts will be the primary concerns. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few thunderstorms cannot be ruled out over the Kentucky Pennyrile Thursday afternoon. A brief heavy downpour and lightning will be the primary concerns. Afternoon heat index values will top out from 100 to 105 degrees over the western half of the Quad State Friday, and then over the entire region Saturday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Special Weather Statement
National Weather Service Paducah KY
1244 PM CDT Wed Aug 13 2025
MOZ108-109-131815-
Butler MO-Ripley MO-
1244 PM CDT Wed Aug 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN RIPLEY AND WEST
CENTRAL BUTLER COUNTIES THROUGH 115 PM CDT...
At 1243 PM CDT, Doppler radar was tracking a strong thunderstorm over
Milltown, or 11 miles west of Poplar Bluff, moving southeast at 10
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fairdealing, Budapest, and Milltown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3675 9074 3684 9063 3675 9046 3663 9063
TIME...MOT...LOC 1743Z 313DEG 10KT 3674 9063
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ATLThe Paducah radar (KPAH), 125 km away, was scanning. The volume nearest the first event began at 23:20 UTC.
1 funnel cloud. Local standard time, as filed.
Broadcast media and emergency management reported a cold air funnel with a shower near Tamaroa.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2025Every state in 2025This day in weather historyWarnings in Illinois, August 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289671.